Alert archive / Texas / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 13, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Apr 7, 1999, 10:38 PM CDT for Gray County, Texas. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 7, 1999, 10:38 PM CDT (03:38 UTC)
- Expired
- Apr 7, 1999, 11:30 PM CDT
- In force
- 52 min
- Issued by
- NWS Amarillo, TX
- Area
- Whole counties
County Gray County, TX
The radar
The Amarillo radar (KAMA), 83 km from the middle of the area, began a volume at 03:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 11:12 PM CDT | Hail 0.75 | Alanreed, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 10:30 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 3.6 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3026 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 267 m²/s²
- 0-3 km storm-relative helicity
- 288 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
999 WUUS1 KAMA 080340 RRA SVRAMA TXC179-080430- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 1038 PM CDT WED APR 7 1999 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN GRAY COUNTY IN THE TEXAS PANHANDLE * UNTIL 1130 PM CDT * AT 1038 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF ALANREED...OR ABOUT 15 MILES NORTH OF CLARENDON...MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MCLEAN AT 1050 PM CDT IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AND STAY AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH... DEADLY LIGHTNING...AND VERY HEAVY RAIN. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 8:30 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Apr 7, 8:30 PM CDT, 2 hours 8 minutes before
TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 830 PM CDT WED APR 7 1999 A SURFACE LOW LOCATED ACROSS THE CENTRAL ROCKIES IS PROJECTED TO MAKE ITS WAY INTO NORTHEASTERN COLORADO TONIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP OVERNIGHT ALONG A SURFACE TROUGH WHICH MAY BECOME A DRYLINE LATER TONIGHT EXTENDING SOUTH OF THE LOW. HOWEVER...THE LOWS SLOWER MOVEMENT AND TRACK FURTHER NORTHEAST THAN EARLIER EXPECTED...SHOULD PUSH THE SEVERE WEATHER THREAT FURTHER NORTH AND EAST FOR THE TEXAS AND OKLAHOMA PANHANDLES. THEREFORE HAVE TAKEN OUT THE MENTION OF POSSIBLE SEVERE STORMS FOR THE SOUTHWESTERN AND EXTREME NORTHWESTERN TEXAS PANHANDLE INCLUDING THE WESTERN OKLAHOMA PANHANDLE. .AMA... TX...HIGH WIND WATCH FOR THURSDAY TXZ001>003-006>008. OK...HIGH WIND WATCH FOR THURSDAY OKZ001-002. CB
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 10:10 PM CDT | Severe Thunderstorm Warning | AMA | Donley | 65 min |
| Apr 7, 11:17 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Wheeler | 58 min |
Nearby
Severe Thunderstorm Warnings in Texas, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.